I went to my pcp because I could feel my blood pressure was high and it registered as 194/95. He ordered lab work, then later that day sent me to the ER because my potassium level was 2.7. While I was there, my blood pressure dropped to 50/33. I take 100 mg of Topamax a day for complicated migraines and 10 mg Maxalt Mlt prn for same, but I had taken no medication at all that day, and hadn't taken any Maxalt for several days prior. What would cause my blood pressure to fluctuate so dramatically? I know my body well, and this is not the first time this has happened. The ER physician said this was a problem for my pcp, but my pcp is clueless and I need answers. Unfortunately, I have crappy insurance and it seems crappy insurance = crappy doctors, but I know my body and something is not right. Any help would be greatly appreciated. Thank you.
I can't really say why your blood pressure went so low. You might want to see a cardiologist to help sort this out. Do you know why your potassium was so low? Do you take any diuretics? 50/33 is pretty low, and 194/95 is high so I think you should definitely follow up with this. Another possibility that I can think of is a kidney issue. You might want to ask your PCP if you had kidney function tests done in the ER and if the results were normal. If the test were not done, it may be something you would want to request. I hope this helps. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.